Neurology Community
tonic clonic seizure following rabies vacc
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

tonic clonic seizure following rabies vacc

Following a scratch from a pet dog in late april, I decided to go for a rabies booster dose (2 doses of RABIPUR) since I had already taken the full course last year. Around 12 days after the rabies booster (on tuesday 5th May), I had a full-on tonic clonic seizure in my sleep (around 12.30 am). The convulsion lasted for around 3-5 mins and I ended up biting my tongue badly. I have no personal or family history of seizures (febrile or otherwise) and this was the first time ever. 15-30 mins (not sure) before the seizure occurred I remember smelling burning garbage/burnt rubber.
The next morning, I rushed to the local neurologist who asked me to get an MRI/MRV + EEG + lots of bloodwork done. the MRI/venal MRI was normal,so were the EEG and the blood-tests. The neurologist diagnosed it as Late onset seizure disorder and asked me to start with KEPPRA 750 mg twice a day. The same evening I went to another Neuro for the EEG and looking at my reports and history, he advised me NOT to start with the medicine and wait for another seizure before starting the AEDs.

Also neurologist no. 1 noted that the only real insult was the rabies booster shot and was concerned about the possibility of ADEM. But since the MRI was ok he let it go.

Now its been 7 days since the seizure. I have balance issues, limb weakness, difficulty remembering stuff and since yesterday I have extremely itchy palms (with small red spots) and itchy eyes. Its so bad, I was unable to sleep at all last night. Also both my hands and legs (esp my legs) keep falling asleep even when I am sitting normally and I keep getting that pins and needles sensation.

My query is this:

1. Is there a possibility of developing ADEM or any other form of vaccine related encephalitis in the days or weeks ahead?

2. the itchy palms and eyes are a common vaccine adverse effect...should I be concerned about that?

3. there are more than a few cases of otherwise healthy individuals having seizures/convulsions after taking nootropic vaccines like anti-rabies, Japanese Encephalitis, TBE etc. http://www.jmedicalcasereports.com/content/7/1/66 pls do check out this link. If my seizure was vaccine meditated...is there a way to treat the condition (with steroids etc) and/or prevent it from recurring?

Pls do let me know
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Neurology Answerers
338416_tn?1420049302
Blank
jensequitur
Fort Worth, TX
620923_tn?1426651955
Blank
selmaS
Allentown, PA
293157_tn?1285877039
Blank
Wobbly
Avatar_m_tn
Blank
Ball123
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
585414_tn?1288944902
Blank
ILADVOCATE
NY